Reply
Highlighted
Occasional Contributor
Posts: 19
Registered: ‎06-10-2015

Re: EOSINOPHILIC MYOSITIS

[ Edited ]

Yes!!! My golden has masticatory myositis, which I think is the same thing.  He was diagnosed many years ago when he wouldn't open his mouth without squealing in pain.  The vet put him on massive doses of Prednisone and pain killers, which made him so lethargic he could barely get up off of the floor.  It took some time but he got better.  Unfortuantely, we then discovered he had thyroid cancer.  The vet thinks he had the cancer all along but the Prednisone suppressed his immune system so he couldn't fight it.  He had a thyroid taken out and we have been working hard every since to keep him off of the prednisone.  We are afraid it will allow the cancer to return.  It will be three years in September and that is a real miracle.  He has had a few more flareups of the myositis but my vet agrees that we don't ever want him back on prednisone.  Instead, she put him on Deramax (anti-inflamatory) and an antibiotic.  I am sorry but I don't remember which antibiotic.  I can check if you want.  We hold our breath every time because it might not work but we have been lucky.  We decided to keep him on Deramax daily and that has helped a lot!  We also do titer tests to check his levels for his vaccinations to be sure he really needs them.    If your vet agrees, try to keep your dog off of Prednisone.  

 

HENRY200.jpg

Highlighted
Honored Contributor
Posts: 11,053
Registered: ‎03-10-2010

@KMac wrote:

Yes!!! My golden has masticatory myositis, which I think is the same thing.  He was diagnosed many years ago when he wouldn't open his mouth without squealing in pain.  The vet put him on massive doses of Prednisone and pain killers, which made him so lethargic he could barely get up off of the floor.  It took some time but he got better.  Unfortuantely, we then discovered he had thyroid cancer.  The vet thinks he had the cancer all along but the Prednisone suppressed his immune system so he couldn't fight it.  He had a thyroid taken out and we have been working hard every since to keep him off of the prednisone.  We are afraid it will allow the cancer to return.  It will be three years in September and that is a real miracle.  He has had a few more flareups of the myositis but my vet agrees that we don't ever want him back on prednisone.  Instead, she put him on Deramax (anti-inflamatory) and an antibiotic.  I am sorry but I don't remember which antibiotic.  I can check if you want.  We hold our breath every time because it might not work but we have been lucky.  We decided to keep him on Deramax daily and that has helped a lot!  We also do titer tests to check his levels for his vaccinations to be sure he really needs them.    If your vet agrees, try to keep your dog off of Prednisone.  

 

HENRY200.jpg


Yes, i am scared of him being on this medication, but he is , i will keep in mind what you said,thank you for posting.

When you lose some one you L~O~V~E, that Memory of them, becomes a TREASURE.
Highlighted
Honored Contributor
Posts: 18,380
Registered: ‎03-10-2010

@KMac     You are an amazing pet parent. Hugs  to you and your pup.

Highlighted
Honored Contributor
Posts: 11,053
Registered: ‎03-10-2010

@KMac , Cancer is what i am affarid of , lost so many, how old is your fur baby? Spirit was fine last wednesday ,thursaday he was not acting himself ,friday he was worse,i found a lump on the side of his head, i may have more questions for you ,if you do not mind,

When you lose some one you L~O~V~E, that Memory of them, becomes a TREASURE.
Highlighted
Occasional Contributor
Posts: 19
Registered: ‎06-10-2015

I don't mind at all.  Henry is 9 1/2 now and was almost 7 when diagnosed with cancer.  The cancer happened a month or two after starting the prednisone.  The prednisone made Henry a zombie so I am not surprised that Spirit was not himself.  He will not be himself until treatment is over.  You can also expect him to temporarily lose a lot of muscle tone and he may look sad and skinny.  Henry's treatment lasted months as he needed to be weaned off everything slowly.  I just checked my records and the antibiotic the vet put him on (along with Deramax) was Doxycycline.  I truly believe getting him off the prednisone saved his life.  He also has seizures which started before all the other health issues.  He is on medicine for that, too.  The lump on the side of his head may be because he is losing some of his facial muscle tone from the myositis so you see and feel more muscles and bone.  Happy to answer any more questions.  Hang in there!

Highlighted
Honored Contributor
Posts: 11,053
Registered: ‎03-10-2010

Re: EOSINOPHILIC MYOSITIS

[ Edited ]

The vet said the lump ,was a limp node, just one day of of amoxicciilin, the limp node was  getting smaller, the  prednisone, was started saturday ,20 mg,  all this just happened this past Saturday, so not blaming this on drug.He was not himself last Thursday ,and Friday ,Friday i found the knot.

When you lose some one you L~O~V~E, that Memory of them, becomes a TREASURE.
Highlighted
Honored Contributor
Posts: 13,866
Registered: ‎03-10-2010

@goldensrbest wrote:

The vet said the lump ,was a limp node, just one day of of amoxicciilin, the limp node was  getting smaller, the  prednisone, was started saturday ,20 mg,  all this just happened this past saturday, so not blaming this on drug.


 

 

@goldensrbest   From what I read it sounds like prednisone is the miracle drug of choice for eosinophilic myostitis.  I'll bet your Vet will take him off of it as soon as it's possible.  

My little dog, a heartbeat at my feet. —Edith Wharton
Our perfect companions never have fewer than four feet.--Colette





Highlighted
Honored Contributor
Posts: 11,053
Registered: ‎03-10-2010

@NickNack wrote:

@goldensrbest wrote:

The vet said the lump ,was a limp node, just one day of of amoxicciilin, the limp node was  getting smaller, the  prednisone, was started saturday ,20 mg,  all this just happened this past saturday, so not blaming this on drug.


 

 

@goldensrbest   From what I read it sounds like prednisone is the miracle drug of choice for eosinophilic myostitis.  I'll bet your Vet will take him off of it as soon as it's possible.  


It is making him pee alot,  if i am asleep, he pees in the house,  of course he can not help it.

When you lose some one you L~O~V~E, that Memory of them, becomes a TREASURE.
Highlighted
Honored Contributor
Posts: 13,866
Registered: ‎03-10-2010

@goldensrbest wrote:

@NickNack wrote:

@goldensrbest wrote:

The vet said the lump ,was a limp node, just one day of of amoxicciilin, the limp node was  getting smaller, the  prednisone, was started saturday ,20 mg,  all this just happened this past saturday, so not blaming this on drug.


 

 

@goldensrbest   From what I read it sounds like prednisone is the miracle drug of choice for eosinophilic myostitis.  I'll bet your Vet will take him off of it as soon as it's possible.  


It is making him pee alot,  if i am asleep, he pees in the house,  of course he can not help it.


 

 

@goldensrbest   I know that's one of the bad things about it.  Any time I've had a dog that needed to be on it, they have had to pee a lot.

My little dog, a heartbeat at my feet. —Edith Wharton
Our perfect companions never have fewer than four feet.--Colette